Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Advice:
Stopping Proton Pump Inhibitor
Watch this 
View More Posts Ignore
I've taken aciphex for 10yrs, but recently developed what my gastro says is IBS. (Gas, bloat, low energy, change of bowel habits. . .) Anyway, on top of this, my bit D levels are low and I think my B12 is too. Anyway I take it and I feel better. I'd like to get off of aciphex. Has anyone successfully come of of PPI and still controlled heartburn? What do you use instead?
Posted on 02/03/08, 08:39 pm
11 Replies | Most Recent Add Your Advice
Reminder: This is a support group for GERD & Heartburn. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/04/08  10:16am
" I try not to take it as much, I been on it for years and know there is medical evidence that it causes osteoprosis, aciphex, nexium etc keeps your body from absorbing calcium. All meds have side effects and this is the one for PPI/ I just make sure I dont ingest caffiene, decaf, fruits and tomatoes with acid, etc etc. I also have developed IBS now. probably a link somewhere.
I found gaviscon the best to ise. "
View More Posts Ignore
Reply #2 - 02/04/08  1:24pm
" If you are going to try this, be aware that you will have tremendous rebound effect of even more acid production for 4-7 days. "
View More Posts Ignore
Reply #3 - 02/07/08  6:50am
" I think you are right gregory I been trying it and my reflux is through the roof even watching everything I consume. So sad isnt it. Even went to ER with such jaw pain and upper chest pain, dentist thought it was my heart., duhh me knew it was GERD. Kickingmyself I didnt lose weight a long time ago, now down to losing a lb a week do to somewhat fatty liver. "
View More Posts Ignore
Reply #4 - 02/08/08  12:26pm
" So it's 2/8, that's 5 days on 1/2 dose. Didn't have to take Gaviscon yesterday. But really watching what I eat. Using digestive enzymes and soluable fiber before meals. (That's an IBS thing.) Some of my worst offenses are occuring between 6-10 pm, so really trying to watch what I eat/when I eat in evening. I think I'll stay on this 1/2 dose for at least 2 wks. "
View More Posts Ignore
Reply #5 - 02/14/08  8:03am
" remember no caffiene or decaf, no carbonation, no acids, the list goes on, I would google it and read whatever I could about it. "
View More Posts Ignore
Reply #6 - 02/14/08  12:24pm
" DDn,
My don't eat list goes on forever. Don't you get tired of that? I do. In fact, had a bad, bad day yesterday. Couldn't find anything that sat well. Ended up eating a BLT. I think it was the salt that felt so good. I don't know. ANyway, I broke down and took the whole aciphex this am. Still have heart burn. "
View More Posts Ignore
Reply #7 - 02/26/08  4:09pm
" CHA CHA, are u still off of it? I just started a few days ago,... at first I was fine, then I fel tlike I couldn't breathe it's been really rough. I broke down and took one too a couple of days ago!! "
View More Posts Ignore
Reply #8 - 03/24/08  8:44pm
" I'm still off. It took me over a month. I first went to 1/2 dose with occasional need for whole dose. Then I went to 1/2 dose every other day with occasional need for whole dose. Since stopping the sugar, it's much better. I still have to take a pill about once a week, which makes me wonder if it's being caused by Fosamax. I'm going to hold the Fosamax this week to see how it goes. I'm being super careful with my food. Use deglycc...licorice sometimes. Seldom need a Gaviscon. "
View More Posts Ignore
Reply #9 - 10/15/09  4:38pm
" A recent study (July 2009) showed that after 8 weeks on PPIs and then stopping these meds previously healthy individuals experienced GERD symptoms. The length of this rebound effect from the study was found to be between 1 and 3 months. I have heard elsewhere that the rebound effect can take a week to kick in and may last 2 months or more. SO maybe if we can last out this rebound period, we can end our dependency on these meds.

To control my GERD, I've been on PPIs for 5 years along with a very strict diet and a raised bed. I've wanted to get off of the PPIs b/c don't tolerate them well, but every time I stopped taking them the rebound was so bad I got bronchits, my docs & pharms kept telling me that you don't need to wean yourself off of thes drugs. Two months ago I found evidence of the rebound effect, and have been slowly weaning myself off of these drugs. I went from 40 mg nexium daily and am now taking 20 mg once/3 days and plan to stop entirely next week. It's been a bit challenging, and so far I have struggled for about 2 or 3 weeks every time I decrease the dosage, but I take a lot of malox, am rigorous about being super good with my diet, and so far, have avoided anything but fairly minor symptoms (no bronchitis!!). I am nervous about the whole process -- there is so little information about how to wean yourself from these drugs out there. But the rebound effect makes it seem like you still really need them when maybe, over time, you won't. I don't know yet how my experiment will turn out, but the results so far have been encouraging. good luck to you as well!

(yes, always maintaining the diet is hard!! I complain about it regularly -- but if I can get off these meds, stop gettig sick so often, and feel good again, it will be do worth it)

Note that I also took a 2 month course of limonene at the recommendation of a naturopath. It is unclear if that helped me or not; I did that before trying to cut down the meds. "
View More Posts Ignore
Reply #10 - 11/25/09  9:26pm
" When I was put on Prevacid, I was taking 60mg a day. Once before breakfast and Once before dinner. That was per my Gastro. Then when I became pregnant, my gyno said to cut down to 30mg, that I didn't need that much. I had no problems through my pregnancy. It was after that I started to get more heartburn and nausea. I was eating a lot though, and gained a bunch of weight. I am still battling with it. Losing weight is a big priority for me. That helped in the past. I hope that this helps, at all. "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Advice
Advertisement


More From Around the Web